Health knowledge made personal
Join this community!
› Share page:

Treatment of rash due to Excelon patch


Posted by 4supermom66

Severe itching, red, bumpy rash, Peeling

 

What can we put on it?

 
Answers (2)
Sort by: Newest first | Oldest first

You should contact your health care professional for medication advice, but be sure to vary the location where the patch is applied every time you put a new one on, and don't put a patch on skin that is red or rashy.  You can learn more about the patch itself at the Excelon website ( http://www.pharma.us.novartis.com/product/pi/pdf/exelonpatch.pdf has full prescribing details).  Sometimes your pharmacist can help you with advice on over-the-counter creams, too, if you can't easily reach your health care provider.  Good luck - let us know what solution you find that works!

 Sharon K. Brothers, MSW

www.CaringforMom.com

Move the patch around, with every change. The itchiness and redness will usually get better in a day or so, if it is not go see your doctor or urgent care. While waiting for it to go away. If you can, don't put anything on it. If you need to put something on it Benedryl cream or even calamine lotion is sometimes helpful, you should avoid steroid cortisone creams, until you doc says it is ok to use them as sometimes these can lead to a secondary infection. Try not to scratch or rub it and it will get better. Again if it is not getting better in a day or two or gets much worse or it is draining or open, go see urgent care. That usually will not happen if you just hang in there and let it alone for a day.
NOTICE: The information provided on this site is not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on Wellsphere. If you have a medical emergency, call your doctor or 911 immediately.
Post an answer
Write a comment: